Missouri, 2001

Hail in Missouri, April 3, 2001

April 3, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 3, 2:04 AM CST, 7 hours 52 minutes earlier.

Area forecast discussion, Apr 3, 2:04 AM CST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT MON APR 2 2001

MONITORING SCATTERED CONVECTION OVER NORTHERN AND CENTRAL ZONES
THIS MORNING NORTH OF WARM FRONT THAT EXTENDS FROM PARSONS KANSAS TO
OSAGE BEACH. LOW LEVEL JET HAS PICKED UP OVER THE LAST FEW HOURS AS
LAMONT OK PROFILER WINDS HAVE INCREASED TO AROUND 50 KTS. LATEST
SURFACE ANALYSIS SHOWS 65+ DEWPOINTS HAVE MADE IT MO/OK BORDER.

AVN SEEMS TO HAVE THE BEST HANDLE ON WARM FRONT LOCATION...AND 0.10
INCH QPF LINES UP WELL WITH GOING CONVECTION. WARM FRONT IS PROGGED
TO MEANDER ACROSS THE FORECAST AREA TODAY...AS VORT MAX OVER
NORTHERN OK MOVES ACROSS THE REGION. STRONG 700 MB THERMAL ADVECTION
CONTINUES WITH FORECAST TEMP AROUND 6 DEG. C BY 00Z. HOWEVER...WITH
DEWPOINTS AROUND 60F...AND AFTERNOON TEMPS OVER 70F...ONLY MINIMAL
CINH AND CAPES AROUND 1700. MID LEVEL LAPSE RATES STEEPEN THROUGH
00Z...APPROACHING 8 DEG C/KM OVER OUR SOUTHWEST ZONES. WILL CONTINUE
POPS THROUGH THIS EVENING...WITH HIGHEST POPS NORTH OF WARM
FRONT.

FROM WEDNESDAY THROUGH FRIDAY...UPPER LEVEL RIDGE BUILDS OVER THE
CENTRAL U.S. AS WARM FRONT LIFTS NORTH OF THE AREA. BETTER SHORTWAVE
ENERGY AND LOW LEVEL THERMAL ADVECTION ALSO GETS DISPLACED
NORTHWARD. THEREFORE...WILL BACK OFF ON POPS UNTIL FRIDAY EVENING
WHEN LONG WAVE TROUGH PROPOGATES ACROSS THE CENTRAL PLAINS...WITH
NEGATIVE TILT.

WILL CONTINUE POPS THROUGH SATURDAY MORNING AS PER GOING
FORECAST...WITH SIGNIFICANT DRYING THEREAFTER.

FWC NUMBERS LOOK A BIT COOLISH...SO WILL FAVOR THE MAV...WHICH IS
PRETTY CLOSE TO WHAT WE HAVE GOING.

.SGF...
MO...NONE.
KS...NONE.

TERRY

In the hours before

Special weather statement, Apr 3, 4:57 AM CST, 4 hours 59 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 AM CDT TUE APR 3 2001

...STRONG THUNDERSTORMS POSSIBLE THIS MORNING AND AFTERNOON ACROSS
SOUTHEAST KANSAS AND THE MISSOURI OZARKS...

A WARM FRONT...EXTENDING FROM FORT SCOTT KANSAS TO FORT LEONARD
WOOD...WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS MORNING AND
AFTERNOON...AND INTERACT WITH THE WARM FRONT...TO PRODUCE SHOWERS
AND THUNDERSTORMS.

THE AIRMASS OVER THE REGION WILL REMAIN SLIGHTLY TO MODERATELY
UNSTABLE THROUGH THE DAY...LEADING TO THE POSSIBILITY OF HAIL WITH
THE STRONGEST STORMS.  STORM OUTFLOW COULD BECOME STRONG ENOUGH
TO PRODUCE WIND GUSTS TO 60 MPH...WITH STORMS THAT DEVELOP DURING
THE AFTERNOON.

SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CLOSELY MONITOR WEATHER
CONDITIONS THROUGH THE DAY).

.OUTLOOK FOR WEDNESDAY THROUGH SATURDAY...
WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL OVERSPREAD THE
REGION...DECREASING THE THREAT OF THUNDERSTORMS.

TERRY

The radar

The Pleasant Hill radar (KEAX), 89 km away, was scanning. The volume nearest the first event began at 15:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Benton

When
April 3, 9:56 AM CST
Where
Benton County, Ionia
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.483, -93.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240342.